Volume 12, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Finite energy foliations on overtwisted contact manifolds

Chris Wendl

Geometry & Topology 12 (2008) 531–616
Abstract

We develop a method for preserving pseudoholomorphic curves in contact 3–manifolds under surgery along transverse links. This makes use of a geometrically natural boundary value problem for holomorphic curves in a 3–manifold with stable Hamiltonian structure, where the boundary conditions are defined by 1–parameter families of totally real surfaces. The technique is applied here to construct a finite energy foliation for every closed overtwisted contact 3–manifold.

Keywords
holomorphic curves, contact geometry, finite energy foliation, transverse surgery
Mathematical Subject Classification 2000
Primary: 32Q65
Secondary: 57R17
References
Publication
Received: 19 November 2006
Accepted: 20 December 2007
Published: 12 March 2008
Proposed: Yasha Eliashberg
Seconded: Leonid Polterovich and Simon Donaldson
Authors
Chris Wendl
Departement Mathematik
HG G38.1
Rämistrasse 101
8092 Zürich
Switzerland
http://www.math.ethz.ch/~wendl/